Drug warning: Increase in suspected opioid overdoses

You can sign up to receive drug alerts and warnings issued in our community by the Community Drug Strategy.

The Community Drug Strategy has received a report of a higher number of suspected opioid overdoses in Sudbury.

While we cannot confirm the substance that has caused the overdoses, this situation serves as an important reminder to the community that street drugs may be cut or mixed with substances such as fentanyl or carfentanil, and that even a very small amount of these substances can cause an overdose.

An overdose occurs when a person uses more of a substance, or combination of substances, than their body can handle. As a consequence, the brain is unable to control basic life functions. The person might pass out, stop breathing or experience a seizure. Overdoses can be fatal.

Prevent opioid overdose / save lives:

Overdose symptoms include:

Please distribute this information widely to help share the message.


This item was last modified on September 26, 2020